PALMER H. FUTCHER, M.D.; EDWARD MASSIE, M.D., F.A.C.P.
That agranulocytosis1, 2 and leukopenia3 may occur during the treatment of hyperthyroidism with propylthiouracil has already been reported. We have utilized this drug in treating hyperthyroidism in a small group of patients and have encountered agranulocytosis in one instance. In order to facilitate the accumulation of statistics on the toxicity of this drug, we are reporting this latter episode. The smallness of our group renders worthless any calculation of the incidence of agranulocytosis due to propylthiouracil based on our data alone.
We have treated 27 patients with 6-n-propylthiouracil(We have treated 27 patients with 6-n-propylthiouracil† for periods varying from 13 to 328 days; 26 of the group) for periods varying from 13 to 328 days; 26 of the group
Learn more about subscription options.
Register Now for a free account.
FUTCHER PH, MASSIE E. AGRANULOCYTOSIS DUE TO PROPYLTHIOURACIL(AGRANULOCYTOSIS DUE TO PROPYLTHIOURACIL*). Ann Intern Med. 1950;32:137–138. doi: 10.7326/0003-4819-32-1-137
Download citation file:
Published: Ann Intern Med. 1950;32(1):137-138.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only